Alert archive / Arkansas / Red Flag Warnings in 2012

Red Flag Warning 6, NWS Little Rock, AR

March 4, 201226 counties in Arkansas

NWS Little Rock, AR issued this red flag warning at Mar 4, 2012, 4:11 AM CST for 26 counties in Arkansas. It took effect at Mar 4, 2012, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2012, 4:11 AM CST (10:11 UTC)
In effect from
Mar 4, 2012, 12:00 PM CST
Expired
Mar 4, 2012, 6:02 PM CST
In force
6 hr
Issued by
NWS Little Rock, AR
All 26 counties

Arkansas County, AR, Baxter County, AR, Clark County, AR, Cleburne County, AR, Conway County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 34 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3189 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WWUS84 KLZK 041011
RFWLZK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
411 AM CST SUN MAR 4 2012

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON...

.A FAST MOVING STORM SYSTEM WILL DROP SOUTHEASTWARD LATER TODAY
AND EVENTUALLY PASS NORTHEAST OF ARKANSAS TONIGHT. GUSTY WEST AND
SOUTHWEST WINDS WILL INCREASE LATER TODAY AHEAD OF THIS SYSTEM.
THE COMBINATION OF WARM AFTERNOON TEMPERATURES AND VERY LOW
RELATIVE HUMIDITY VALUES WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON.

ARZ003>007-012>016-021>025-030>034-037>047-052>057-050000-
/O.UPG.KLZK.FW.A.0003.120304T1200Z-120305T0000Z/
/O.NEW.KLZK.FW.W.0006.120304T1800Z-120305T0000Z/
ARKANSAS-BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-
GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-
JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-
VAN BUREN-WHITE-WOODRUFF-YELL-
411 AM CST SUN MAR 4 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY OVER MUCH OF NORTHERN AND 
CENTRAL ARKANSAS...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...BOONE...MARION...BAXTER...FULTON...SHARP... 
  NEWTON...SEARCY...STONE...IZARD...INDEPENDENCE...JOHNSON... 
  POPE...VAN BUREN...CLEBURNE...JACKSON...LOGAN...CONWAY... 
  FAULKNER...WHITE...WOODRUFF...SCOTT...YELL...PERRY...POLK... 
  MONTGOMERY...GARLAND...SALINE...PULASKI...LONOKE...PRAIRIE... 
  MONROE...PIKE...CLARK...HOT SPRING...GRANT...JEFFERSON... 
  ARKANSAS. 

* WIND...20-FOOT WINDS WILL RANGE AS HIGH AS 15 TO 25 MPH LATER
  TODAY...WITH GUSTS UP TO 35 MPH POSSIBLE.

* HUMIDITY...MINIMUM AFTERNOON HUMIDITY WILL FALL TO BETWEEN 15
  AND 20 PERCENT. ISOLATED AREAS COULD SEE LOWER VALUES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

44
1 follow-up statement
838 
WWUS84 KLZK 050002 AAA
RFWLZK

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
602 PM CST SUN MAR 4 2012

...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST FOR
MUCH OF ARKANSAS...

.THE OVERALL DANGER OF WILD FIRES WILL LOWER THIS EVENING AND
OVERNIGHT. HOWEVER...A FAST MOVING WEAK FRONT WILL DROP INTO
NORTHERN ARKANSAS AND THEN PUSH TO THE EAST. WINDS WILL LOWER AND
GRADUALLY BECOME NORTH TO NORTHEAST OVERNIGHT. RELATIVE HUMIDITY
VALUES WILL GRADUALLY RISE TONIGHT BUT DUE TO THE QUITE DRY
CONDITIONS AN ELEVATED FIRE DANGER WILL STILL CONTINUE. BURNING
IS NOT RECOMMENDED.

ARZ003>007-012>016-021>025-030>034-037>047-052>057-050115-
/O.CAN.KLZK.FW.W.0006.000000T0000Z-120305T0000Z/
ARKANSAS-BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-
GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-
JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-
VAN BUREN-WHITE-WOODRUFF-YELL-
602 PM CST SUN MAR 4 2012

...RED FLAG WARNING IS CANCELLED AS CONDITIONS HAVE LOWERED THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK WILL ALLOW THE RED FLAG
WARNING TO EXPIRE.

THE OVERALL DANGER OF WILD FIRES WILL LOWER THIS EVENING AND
OVERNIGHT. HOWEVER...A FAST MOVING WEAK FRONT WILL DROP INTO
NORTHERN ARKANSAS AND THEN PUSH TO THE EAST. WINDS WILL LOWER AND
GRADUALLY BECOME NORTH TO NORTHEAST OVERNIGHT. RELATIVE HUMIDITY
VALUES WILL GRADUALLY RISE TONIGHT BUT DUE TO THE QUITE DRY
CONDITIONS AN ELEVATED FIRE DANGER WILL STILL CONTINUE. BURNING
IS NOT RECOMMENDED.

$$
59

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Mar 4, 3:23 AM CST, 48 minutes earlier.

Area forecast discussion, Mar 4, 3:23 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 AM CST SUN MAR 4 2012

.SHORT TERM...TODAY THROUGH WEDNESDAY

TROUGH AXIS WILL BE MOVING EAST OF THE STATE THIS MORNING...WITH NW
FLOW ALOFT IN PLACE ACROSS REGION ON THE UPSTREAM SIDE OF THE
DEPARTING TROUGH. VERY DRY AIR REMAINS IN PLACE ACROSS THE
STATE...WITH ISODROSOTHERMAL ANALYSIS SHOWING DEWPTS IN THE UPPER
TEENS AND 20S. MOISTURE LEVELS HAVE ACTUALLY INCREASED SLIGHTLY IN
THE LAST FEW HRS AS SFC WINDS HAVE DROPPED TO LIGHT TO AROUND 5 KTS.
HOWEVER...WINDS WILL INCREASE ONCE AGAIN THIS AFTERNOON AS SFC
PRESSURE GRADIENT TIGHTENS WITH HIGH PRESSURE TO THE SOUTH...AND
DEVELOPING LOW PRESSURE TO THE NORTH.

WINDS WILL BE STRONG ENOUGH THIS AFTERNOON...WITH LAKE WIND ADV IN
EFFECT FOR ALL COUNTIES STARTING LATE THIS MORNING THOUGH 00Z.
SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH GUSTS OF 30 TO
40 POSSIBLE. THESE WINDS WILL ALSO EFFICIENTLY MIX THE LOW LEVEL
ATMOSPHERE...KEEPING NEAR SFC MOISTURE LEVELS LOW FOR MUCH OF THE
DAY. DEWPTS WILL PROBABLY REMAIN NEARLY STEADY THROUGH ABOUT MID
MORNING...BUT BEGIN TO DROP BACK INTO THE TEENS AGAIN THIS AFTERNOON
AS MIXING BECOMES MORE PROMINENT. RESULTING RH VALUES WILL DROP
BELOW 25 PERCENT FOR MOST SITES...AS LOW AS 15 PERCENT IN SOME CASES
DURING THE AFTERNOON HRS. THE WINDY CONDITIONS...COMBINED WITH THE
VERY DRY AIR AND LACK OF ANY SIGNIFICANT RAINFALL LATELY...THE
WILDFIRE DANGER WILL BE HIGH THIS AFTERNOON. AS A RESULT...A RED
FLAG WARNING WILL BE POSTED.

DRY CONDITIONS WILL PERSIST INTO MON...BUT WINDS WILL BE MUCH LESS.
EVEN SO...AN ELEVATED WILDFIRE DANGER WILL EXIST. MOISTURE LEVELS
WILL FINALLY START INCREASING BY TUE AFTERNOON AS SRLY WINDS WILL
DEVELOP ACROSS THE REGION. A COLD FRONT WILL BE SLOWLY PROGRESSING
SOUTH ACROSS THE PLAINS ON WED...WITH AN UPPER CLOSED LOW TO THE SW
MOVING TOWARDS AR. SHRA AND TSRA WILL DEVELOP ACROSS AR LATE IN THE
PERIOD AS THESE FEATURES MOVE SLOWLY TOWARDS THE STATE. THE PRECIP
CHANCES WILL THEN PERSIST INTO THE LONG TERM PERIOD.

&&

.LONG TERM...THURSDAY THROUGH SATURDAY

UNSETTLED WX WL CONT HEADING INTO THE EXTENDED PD AS A SLOW MOVG
STORM SYS AFFECTS THE FA. BOTH THE GFS AND ECMWF ARE HAVING
DIFFICULTY HANDLING THE UPR LOW THAT IS FCST TO BCM CUTOFF FM THE
MAIN UPR FLOW AND MEANDER TO OUR W THRU MUCH OF THE PD. INCLINED TO
LEAN TOWARD THE SLOWER EURO SOLUTION...TAKING THE ASSOCD FNTL BNDRY
SLOLY SWD ACRS AR THU AND FRI. THUS...KEPT RAIN CHCS IN THE FCST
THRU MOST OF THE PD. STAYED CLOSE TO MOS TEMPS THRU THE PD DUE TO
THE FCST UNCERTAINTIES BETWEEN THE MODELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     66  37  60  37 /  10   0   0   0
CAMDEN AR         71  44  71  43 /   0   0   0   0
HARRISON AR       64  33  61  41 /   0   0   0   0
HOT SPRINGS AR    70  41  68  42 /   0   0   0   0
LITTLE ROCK   AR  69  40  65  39 /   0   0   0   0
MONTICELLO AR     69  43  67  41 /   0   0   0   0
MOUNT IDA AR      69  40  69  42 /   0   0   0   0
MOUNTAIN HOME AR  65  35  60  38 /   0   0   0   0
NEWPORT AR        65  37  59  37 /  10   0   0   0
PINE BLUFF AR     69  41  65  39 /   0   0   0   0
RUSSELLVILLE AR   68  38  66  39 /   0   0   0   0
SEARCY AR         66  38  61  36 /   0   0   0   0
STUTTGART AR      67  39  62  39 /   0   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-
CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-
LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
ARKANSAS-BAXTER-BOONE-CLARK-CLEBURNE-CONWAY-FAULKNER-FULTON-
GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-
JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-PERRY-PIKE-
POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...62 / LONG TERM...44
Hazardous weather outlook, Mar 3, 6:45 PM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
645 PM CST SAT MAR 03 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
645 PM CST SAT MAR 03 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

WILD FIRE DANGER REMAINS ELEVATED TONIGHT. WINDS WILL LOWER WHILE
RELATIVE HUMIDITY VALUES WILL GRADUALLY INCREASE FROM THE 30 PERCENT
RANGE TO THE 50 PERCENT RANGE BY SUNDAY MORNING. HOWEVER THE OVERALL
ATMOSPHERE REMAINS QUITE DRY...AND THE WILD FIRE THREAT WILL REMAIN
UP. OUTDOOR BURNING IS NOT ADVISED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WILD FIRE DANGER WILL ALSO BE ELEVATED SUNDAY. SIMILAR CONDITIONS
ARE IN THE FORECAST...WITH STRONG WEST WINDS AND LOWERING AFTERNOON
HUMIDITY. AGAIN...OUTDOOR BURNING IS NOT RECOMMENDED.

ACCORDING TO THE ARKANSAS FORESTRY COMMISSION...THERE IS A HIGH WILD
FIRE DANGER STATEWIDE...AND A FEW COUNTIES IN THE NORTH AND WEST ARE
UNDER BURN BANS.

EARLY NEXT WEEK...HIGH PRESSURE WILL SETUP OVER THE SOUTHEAST UNITED
STATES...AND A CLOCKWISE FLOW AROUND THE HIGH WILL BRING BREEZY
SOUTHERLY WINDS INTO ARKANSAS. THIS WILL SLOWLY HELP INCREASE
MOISTURE LEVELS ACROSS THE STATE.

BY LATE WEDNESDAY AND THURSDAY...A NEW COLD FRONT WILL HEAD
TOWARD THE REGION FROM THE NORTHWEST...BUT WILL ENCOUNTER HIGH
PRESSURE. THIS WILL SLOW THE PROGRESSION OF THE FRONT. A SLUGGISH
FRONT SURROUNDED BY LOTS OF MOISTURE WILL RESULT IN GOOD CHANCES FOR
SHOWERS AND THUNDERSTORMS AND THE POSSIBILITY OF HEAVY RAIN. THIS
SCENARIO WILL BE MONITORED CLOSELY IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46/59

Nearby

Red Flag Warnings in Arkansas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.